• Users Online: 162
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 3  |  Issue : 1  |  Page : 47-50

Cervical and axial dystonia secondary to mirtazapine: a case report and literature review


Department of Neurology, Federal University of Santa Maria, Santa Maria, Brazil; Department of Medicine, Federal University of Santa Maria, Santa Maria, Brazil

Correspondence Address:
Dr. Jamir Pitton Rissardo
Rua Roraima, Santa Maria, Rio Grande do Sul.
Brazil
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/AOMD.AOMD_30_19

Rights and Permissions

Mirtazapine (MTZ) is an atypical antidepressant frequently prescribed for the management of major depressive disorder. It has multiple mechanisms of action, which probably contribute to the several side effects encountered with this medication. Hyperkinetic movement disorders induced by MTZ have been rarely reported in the literature. To the best of authors’ knowledge, there are five cases of dystonia (DTN) secondary to MTZ use, but this study reports the youngest individual in a nonpsychiatric MTZ indication. We report a case of an adult woman who presented with axial and cervical DTN-type laterocollis after 5 days of MTZ use, which was indicated for hot flashes. A comprehensive review of the cases and a mechanism assumption are performed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed188    
    Printed6    
    Emailed0    
    PDF Downloaded33    
    Comments [Add]    

Recommend this journal